Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man.

Donald P. Kotler, Uriel Sandkovsky, Patrick M. Schlievert, Emilia Mia Sordillo

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.

Original languageEnglish (US)
Pages (from-to)e121-123
JournalClinical infectious diseases : an official publication of the Infectious Diseases Society of America
Volume44
Issue number12
DOIs
StatePublished - Jun 15 2007

Fingerprint

Enterocolitis
Septic Shock
HIV
Methicillin
Octreotide
Enterotoxins
Staphylococcus aureus
Diarrhea
Fever
Infection
Therapeutics

ASJC Scopus subject areas

  • Microbiology (medical)
  • Infectious Diseases

Cite this

Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man. / Kotler, Donald P.; Sandkovsky, Uriel; Schlievert, Patrick M.; Sordillo, Emilia Mia.

In: Clinical infectious diseases : an official publication of the Infectious Diseases Society of America, Vol. 44, No. 12, 15.06.2007, p. e121-123.

Research output: Contribution to journalArticle

Kotler, Donald P. ; Sandkovsky, Uriel ; Schlievert, Patrick M. ; Sordillo, Emilia Mia. / Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man. In: Clinical infectious diseases : an official publication of the Infectious Diseases Society of America. 2007 ; Vol. 44, No. 12. pp. e121-123.
@article{21422917dd9340eeb8cbb245f1baf417,
title = "Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man.",
abstract = "A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.",
author = "Kotler, {Donald P.} and Uriel Sandkovsky and Schlievert, {Patrick M.} and Sordillo, {Emilia Mia}",
year = "2007",
month = "6",
day = "15",
doi = "10.1086/518286",
language = "English (US)",
volume = "44",
pages = "e121--123",
journal = "Clinical Infectious Diseases",
issn = "1058-4838",
publisher = "Oxford University Press",
number = "12",

}

TY - JOUR

T1 - Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man.

AU - Kotler, Donald P.

AU - Sandkovsky, Uriel

AU - Schlievert, Patrick M.

AU - Sordillo, Emilia Mia

PY - 2007/6/15

Y1 - 2007/6/15

N2 - A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.

AB - A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.

UR - http://www.scopus.com/inward/record.url?scp=34250622434&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34250622434&partnerID=8YFLogxK

U2 - 10.1086/518286

DO - 10.1086/518286

M3 - Article

C2 - 17516392

AN - SCOPUS:34250622434

VL - 44

SP - e121-123

JO - Clinical Infectious Diseases

JF - Clinical Infectious Diseases

SN - 1058-4838

IS - 12

ER -